MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE
Model Number BF-P150
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted, when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported, that the bronchovideoscope had fluctuations in the image.The issue occurred, during a diagnostic bronchoscopy procedure.A similar device was used to complete the procedure.Upon testing, the screen became black and showed no image.After a few seconds, the image was able to be restored.There was no reported patient harm or impact, due to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Updated fields: h3, h4.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the results of the investigation, it is likely the following led to the malfunction: water and/or humidity entered the subject device, which caused damage to the printed circuit board in the connector.In addition, internal image sensor had damage and was broken due to external stress by hitting/dropping the distal end.A definitive root cause could not be determined.The event can be [detected/prevented] by following the instructions for use which state: important information ¿ please read before use.Warnings and cautions: caution.Do not touch the electrical contacts inside the electrical connector.Ccd damage may result.Turn the video system center cv-150 off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Turn the video system center cv-150 on or off only when the videoscope cable is connected to both the video system center cv-150 and the electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd.3.6 inspection of the endoscopic system.Inspection of the endoscopic image.4.While observing the palm of your hand, confirm that the endoscopic image is free from noise, blur, fog or other irregularities.5.Angulate the endoscope and confirm that the endoscopic image does not momentarily disappear or displays any other irregularities.Chapter 5 troubleshooting if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿ on page 55.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.If any abnormality in the function of the endoscope and/or endoscopic image is suspected during use, stop the examination immediately and carefully withdraw the endoscope from the patient as described in section 5.2, ¿withdrawal of the endoscope with an abnormality¿ on page 58.Olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20491350
Report Number9610595-2024-21427
Device Sequence Number19712695
Product Code EOQ
UDI-Device Identifier04953170288876
UDI-Public04953170288876
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown